Psycho-Babble Medication Thread 837007

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

im having psychosis/anxiety attacks with clozapine

Posted by Jeroen on June 28, 2008, at 15:53:26

i want to run as far as i can from psychiatry hospital

why? because im getting seizures, psychotick attacks and/or pannick attacks

and still dont feel great

all i wanna do is run, somewhere like the sea, where i can live my life and start high dosage of 800 mg of seroquel to get rid of this lamictal induced psychosis

please advise me, when i get attacks and i am a month into therapy at the hospital with no way of getting better..

it sounds like i wanna give up, but maybe thats the best thing, i will never 1. enjoy music again
2. go out and socialize and get drunk on weekends
and have fun with friends

3. feel good about myself and accomplish things

 

Re: im having psychosis/anxiety attacks with clozapine

Posted by SLS on June 28, 2008, at 16:18:34

In reply to im having psychosis/anxiety attacks with clozapine, posted by Jeroen on June 28, 2008, at 15:53:26

What do your doctors plan to do in response to your descriptions of your reactions to clozapine?


- Scott

 

Re: im having psychosis/anxiety attacks with cloza

Posted by Jeroen on June 28, 2008, at 16:37:53

In reply to Re: im having psychosis/anxiety attacks with clozapine, posted by SLS on June 28, 2008, at 16:18:34

dont know andi dont wanna know anymore

 

Re: im having psychosis/anxiety attacks with cloza Jeroen

Posted by Phillipa on June 28, 2008, at 16:52:19

In reply to Re: im having psychosis/anxiety attacks with cloza, posted by Jeroen on June 28, 2008, at 16:37:53

Jeroen is it a locked unit? You must talk to your doc about these feelings. Please? Love Phillipa

 

Re: im having psychosis/anxiety attacks with cloza Jeroen

Posted by yxibow on June 28, 2008, at 23:42:10

In reply to im having psychosis/anxiety attacks with clozapine, posted by Jeroen on June 28, 2008, at 15:53:26

> i want to run as far as i can from psychiatry hospital
>
> why? because im getting seizures, psychotick attacks and/or pannick attacks

Seizures are an issue with Clozaril, they are probably the first issue actually behind agranulocytosis. However there are some solutions to that -- benzodiazepines are generally verboten except for a small amount, but there may be an AED that doesn't interact. However, if you have consistent seizures after dose raising, then you may want to go to a different AP.

The other attacks though, are signs that, as mentioned below, the dose isn't high enough, perhaps, plus that you are very scared. Fear and retreat are signs of a lot of schizophreniform disorders -- violence is very rare and portrayed in society in a bad light.

So I admit now I see that there are some issues with the Clozaril -- perhaps that is why they may be cautious with raising your dose, if you are having seizures. If they calm down and dissipate, you may be able to continue. Otherwise as noted, there are still other options. You are lucky to live in a country that has socialized medicine. It is a travesty in our country and costs society more than $2 billion. But I don't want to put a downer on the conversation so I will continue...

> and still dont feel great
>
> all i wanna do is run, somewhere like the sea, where i can live my life and start high dosage of 800 mg of seroquel to get rid of this lamictal induced psychosis
>

We all want to run from our problems, and not to be caught in them, but in the end, they follow us.

That is not to say to live your life as if your life was mental illness. You've been through trials of medication and all sorts of things that make it seem that way, but there are numbers of people functioning out in the world on Clozaril.

And you can always dream of the sea, even if you are not there. You may not be ready yet to accept a form of therapy known as guided imagery, and it may not fit into your treatment plan, but anybody can dream, its important to have positive fantasies. Because upon those we strengthen ourselves and make some of them true.

> please advise me, when i get attacks and i am a month into therapy at the hospital with no way of getting better..

I would still say talk to your doctor about your dosage -- it sounds like it could be borderline and letting things through. If you want to go back to Seroquel, then discuss that too. A lot of atypicals have very wide dosage ranges.


> it sounds like i wanna give up, but maybe thats the best thing, i will never 1. enjoy music again
> 2. go out and socialize and get drunk on weekends
> and have fun with friends
>
> 3. feel good about myself and accomplish things

I know the future sounds impossibly hard -- and believe me we are hearing you, but to make a list in the infinite projection, and to put a negative, I "will never".... to every single thing -- what does that accomplish for your feelings?


I admit that is probably the "positive" side of schizophreniform disorders and generally depression talking, but since you don't seem to care either way, would it hurt at all to rephrase those sentences in a different light ? such as :


1) I will have enjoyment in music again

2) I will have friends and socialize (I don't know if the drunk part with a schizophreniform disorder and Seroquel or especially Clozaril is the greatest thing -- everything in moderation, remember alcohol can temper the medication and the illness.) on the weekends and I will pursue some goal, like education, or work.

You're in a place of bad feelings, I know, and I'm not your doctor and don't want to give you false hope and be Pollyanna -- remember hope comes from you.....

But I don't think you would be communicating on here if you were not a person with a "high functioning" (don't take that the wrong way, I'm trying to strengthen your confidence and be very positive about you) schizophreniform disorder.

You obviously know how to use the computer and communicate with all of us, what makes you think you can't do something with that in life?


3) I will find a medication combination and a group of friends who accept me for who I am.

Please stay with all of us and your caregivers

-- best wishes

-- Jay

 

Re: im having psychosis/anxiety attacks with clozapine Jeroen

Posted by Maxime on June 30, 2008, at 19:58:01

In reply to im having psychosis/anxiety attacks with clozapine, posted by Jeroen on June 28, 2008, at 15:53:26

Then why not take the Seroquel?

You shouldn't be psychotic on Clozapine. And if lamictil induced psychosis, why didn't it go away when you stopped the lamictal?

 

Re: im having psychosis/anxiety attacks with cloza

Posted by Jeroen on July 1, 2008, at 2:51:52

In reply to Re: im having psychosis/anxiety attacks with clozapine Jeroen, posted by Maxime on June 30, 2008, at 19:58:01

dont know the lamictal caused psychosis and when i quit my anti psychotic it coms back or even when on the anti psychotic may make it worse

 

Re: im having psychosis/anxiety attacks with cloza Maxime

Posted by yxibow on July 1, 2008, at 19:17:46

In reply to Re: im having psychosis/anxiety attacks with clozapine Jeroen, posted by Maxime on June 30, 2008, at 19:58:01

> Then why not take the Seroquel?
>
> You shouldn't be psychotic on Clozapine. And if lamictil induced psychosis, why didn't it go away when you stopped the lamictal?

That's the part I keep wondering -- it doesn't fit with evidence based psychiatry. Yes, there is a zone building up and building down a bodily level of an agent, but beyond that, weeks or months beyond that, it seems to remain either a) a rare condition, which is possible or b) causality does not mean causation.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.